MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: rt.Pma/510(k) #: pre-amendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane cope nephroureterectomy stent was placed in the patient for nephroureteral drainage.The device was in place for approximately 2 weeks before leakage was confirmed by the facility.The device was then replaced with another like drain.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of the complaint history, device history record, documentation, drawing, instructions for use (ifu) manufacturing instructions, quality control, specifications, as well as a functional test, visual inspection and dimensional verification of the returned device was conducted during the investigation.One partial unlocked 8.5fr mac-loc catheter was returned for evaluation.The returned portion of the device was comprised of the mac-loc hub, connector cap and approximately 5cm of catheter tubing ending with a cut.The suture string also appeared to be cut.Biological matter was present on the device with no additional surface damage noted.A leak test was conducted and confirmed the presence of a leak between the connector cap and catheter tubing.Tug and twist tests revealed that the proximal assembly was secure.Upon removal of the connector cap, the suture string appeared to be normal within the threads.The flare appeared very damaged, but due to the compression of the flare within the cap and the potential for damage upon removal, it cannot be determined if the flare was manufactured to specifications.Additionally, a document based investigation evaluation was performed.Based on the current review of documentation, inspection activities are in place to prevent the release of nonconforming product related to the reported failure mode.A review of the device history record was conducted and showed no relevant nonconformances in lot 8965863 that could have contributed to the reported failure mode.It should be noted that there were no other complaints reported for this lot number.Based on the information provided, examination of the returned product and the results of our investigation, a definitive root cause could not be established.Appropriate measures have been taken to address this failure mode.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7886632
Report Number1820334-2018-02723
Device Sequence Number11202016
Product Code LJE
UDI-Device Identifier00827002481763
UDI-Public(01)00827002481763(17)210620(10)8965863
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2021
Device Model NumberN/A
Device Catalogue NumberULT8.5-8.5-24-NUCL-B-RH
Device Lot Number8965863
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;